Nortriptyline v Amitriptyline

Hello All. I have not posted here for sometime. I hope you are all doing well for the start of 2017. I have had tinnitus now for approx 4.5 years and have been on Amitriptyline for about 3.5 yrs which was recommended by the tinnitus doctor at the uclh in London that I was referred to for face/ear pain I suffered the same side of the tinnitus - similar to neuralgia. However I have since put on 2 stone which I cannot move despite diet and excercise. I notice that some of the later posts recommend Nortriptyline to help reduce tinnitus noise but I have seperately read it can also increase tinnitus noise but is weight netural. I know all medicines have thier own side effects and even the Amitriptyline leaflet says it can cause tinnitus. I have booked an appointment with the doctor to see if if she thinks Nortriptyline would be suitable for me but I would welcome any comments from persons taking Nortriptyline as to how it has helped them/whether they have noticed any side effects etc. I look forward to hearing from you.

Best Wishes

Jane

3 Replies

oldestnewest
  • Hi Jane,

    I have been on Amitryptaline 12 years for back pain and got Menieres similar time to sever adthma.

    I came off Amitryptaline for pain but as my brain was used to it I then got depression.

    Was out on venlafaxine but still my tinnitus was sever and did not sleep more than 2 hours a night and put on sleeping tabs.

    My doctor said I can not keep you on sleeping tablets so put me on low dose nortryptaline for sleep and did my tinnitus the world of good.

    Stopped my head tinnitus and low drone and reduced high sever tinnitus.

    I have been on a health plan I do my self and list over 3 stone so far cutting out junk food ,fatty food and sugar and lots of walking

    ..lots of love glynis

  • Thanks for your reply Glynis and keep up the good work with the diet. I have booked in with the Doctor to discuss my options - I cannot keep putting on weight the way I am but I do not want to try another drug if it does make the tinnitus worse - I know we all react differently to drugs and perhaps shouldn't always read the leaflet noting the side effect but best to be prepared. I will let you know how I get on. Best Wishes Jane

  • The problem with the leaflets in medication boxes is that they have to list all reported side effects, this means that to it is hard to prove if a medication causes the side effects.

You may also like...